Antibiotics Linked to Heart Valve Leakage?
The Major Symptoms of Dissociative Identity Disorder
How to Normalize Talking about Mental Health
Actress AnnaLynne McCord on Getting Diagnosed with Dissociative …
Actress AnnaLynne McCord on Healing Her Inner Child
Actress AnnaLynne McCord Shares about Her Mental Health Diagnosis
The Breakthrough Moment That Got AnnaLynne McCord on the Path to…
Here's How to Give Your Inner Child an Extra Dose of Love
5 Decluttering Tips for Your Mental Health!
PTSD and EMDR Treatment Helped Actress AnnaLynne McCord Heal
Is Yoga the Key to Better Sex?
Are Your Kids in Danger of Developing a Tic from TikTok?
Why Are Most People with Tic Disorders Female?
Add Folates to Your Diet to Prevent Alzheimer’s Disease?
The Dangers of Having Your Eyelid Glands Clogged by Makeup!
Is TikTok Influencing Tic Disorders?
Protect Your Eyesight by Not Applying Makeup Here!
Are Tics being Popularized amongst Teens on TikTok?
Why Homemade Alkaline Baby Formula Is Deadly for Babies
Meet Woman Who Shares She Developed Tics during the Pandemic
Could a certain type of antibiotic increase your risk of developing a leaky heart valve?
The Doctors discuss the results of a study from the University of British Columbia with cardiologist Dr. Joel Kahn, which examined the antibiotic use in 125,000 patients. In the group, some patients took fluoroquinolones, some amoxicillin, and others azithromycin. The study found that those who used fluoroquinolones doubled their risk of developing a leaky heart valve after only 7 to 10 days of using the medication.
Dr. Kahn calls the results of this study "very concerning" and notes that 25 percent of all antibiotics fall in the class of fluoroquinolones. He says these problems (where the collagen in the heart is broken down) are only occurring in 1 to 2 percent of people taking the medication, but when there are millions of doses being prescibed this translates into a large problem, which the FDA is now examining.
The Doctors stress patients who are taking this antibiotic (which in some cases might be the only option) to be aware of the risks and explain if you begin developing chest or ankle pain to speak with your doctor right away and stop taking the medication. They also note that the risk for heart valve leakage increases for older patients and once you are 60 days past taking the antibiotic, your risk is usually gone.